Forum

Side effects of drugs-Morphine patches or just me!!

Hi everyone

I have posted on here several times about migraines and decided that they are caused by my brain going over things and stress. I have recently changed my anti depressants to try and counter act this. The doctor also said these drugs are very suitable for migraines and should help.

I had a very stressful day on Tuesday (too boring to go in to) but I didn't sleep very much and woke up feeling very sick. Eventually I was very sick and carried on being sick throughout the day.

I've decided it was bad food; through eating a salad that I shouldn't have eaten and am feeling a lot better today although still a bit fragile.

I spoke to my MS nurse as I am concerned that the continuation of sickness could be down to my medicene. He put my mind at rest about Betaferon and the other drugs seem to be ok.

I discovered from speaking to him that the pain patches I use which I thought were a mild opiate, are actually Morphine and although very mild I wouldn't have used them if I had heard that word.

I do overdo things, I do push myself too hard at times just like lots of you, usually ends with doing something stupid or knocking myself out but lately it seems to be making me sick.

I just wonder if anyone else has had these kind of problems when they've used Morphine patches.

Grasping at straws

Thank you for any help you can give.

Wendyxx

Hi Wendy, sorry to hear you've been feeling sick.

Don't be worried about the word Morphine. A mild dose of morphine is in fact a mild opiate (word opiate comes from the opium poppy). Morphine is one of the best pain killers known and when used responsibly can be an enormous help with pain. 

Remember, whatever the drug, you are 'using' them and not 'abusing' them. That is an enormous difference. 

I think that if the sickness isn't gone in a week or so you should go back to GP. I have had morphine before (after surgery and not related to MS) and it did make me feel very sick.

Hope this helps,

Pat x happy2

Sorry your having such a hard time at the moment, ivev,e been on Duradgesic (morphine patches )for a while now and had no side affects at all.

Perhaps your dr started you on to high a dose and you need to go on to a smaller dose, my gp started me on the smallest dose and the increased it till it gave me the correct pain relief.

I hope that you get some relief soon ,Barbara.xx

Thank you Pat; you have put my mind at rest. I just need to relax more and not be a martyr.

 

Wendyxx